MAUDE Adverse Event Report: BECKMAN COULTER, INC. UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER, INC. UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The beckman (bec) customer technical support (cts) connected to the instrument remotely and confirmed no errors or issues were present at the time the patient sample was processed.The cts suggested running quality control tests to ensure the unit was functioning properly.The customer reported that during the collection of the sample, it was suspected of being contaminated and they did not suspect instrument malfunction.There was no malfunction identified.Bec internal identifier - (b)(4).
 
Event or Problem Description
The customer reported their dxh 900 hematology instrument (part c11478, serial number (b)(6) generated an erroneous hemoglobin (hgb) result of 4.2 g/dl from a suspected contaminated sample instead of the correct value of approximately 12 g/dl leading to the patient receiving an unnecessary blood transfusion.All complete blood count (cbc) parameters were found to be erroneous.It was confirmed that the admimistration of the transfusion did not have an adverse impact on the patient.The customer reported that during the collection of the sample, it was suspected of being contaminated and they did not suspect instrument malfunction.Patient data was provided for review.All cbc parameter results, [white blood cell (wbc), red blood cell (rbc), hematocrit (hct), mean corpuscular volume (mcv), mean corpuscular hemoglobin concentration (mchc), mean corpuscular hemoglobin (mch), red cell distribution width (rdw), platelet (plt) and mean platelet volume (mpv)], generated from the suspected contaminated sample were erroneous.

Brand Name
UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER, INC.
250 s kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER, INC.
11800 sw 147th ave.
miami FL 33196
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key24196290
Report Number1061932-2026-00003
Device Sequence Number18658306
Product Code GKZ
UDI-Device Identifier15099590701574
UDI-Public(01)15099590701574(11)230109
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberC11478
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Initial Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown